MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-14 STRAIGHT 200-35CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-14 STRAIGHT 200-35CM; WIRE, GUIDE, CATHETER
Catalog Number M00313010
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There are controls in the manufacturing process to ensure the product met specifications upon release.The device was returned and the subject guidewire was noted to be kinked in the mid section and to the distal tip, there was also peeling noted to the ptfe coating to the proximal end.It is probable that the guidewire may have been subject to stresses due to procedural and/or anatomical factors, causing the guidewire to kink creating difficulty to torque and advance the guidewire.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported guidewire torque problem and guidewire dose not have a smooth movement could not be replicated; however, the analysis results are consistent with the reported event.The device failed to meet specifications when received for complaint investigation, based on the damage noted.Additional information provided by the customer states that the device was confirmed to be in good condition during preparation/prior to use on the patient, continuous flush was set up and maintained throughout the clinical procedure, the patients anatomy was moderately tortuous and the torque device was used with the guidewire.An assignable cause of procedural factors will be assigned to the reported guidewire torque problem and guidewire does not have smooth movement and to the analysed guidewire kinked/bent and guidewire distal end/tip kinked/bent, as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.Based on the characteristics of the ptfe peeling, it is consistent with interaction with the torque device, either during use or during removal of the torque device after use.An assignable cause of handling damage will be assigned to the analysed guidewire ptfe coating peeling.
 
Event or Problem Description
The device was returned for analysis, the investigation of the device revealed that the subject guidewire polytetrafluoroethylene (ptfe) coating was peeling.No clinical consequences were reported to the patient due to this event.

Brand Name
SYNCHRO-14 STRAIGHT 200-35CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key20695277
Report Number3012931345-2024-00199
Device Sequence Number17089456
Product Code DQX
UDI-Device Identifier07613252186922
UDI-Public(01)07613252186922(17)260310(10)0000632525
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K002907
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/10/2026
Device Catalogue NumberM00313010
Device Lot Number0000632525
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/24/2024
Initial Report FDA Received Date11/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexFemale
Patient RaceAsian